Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Help us improve our website, chatbot and online community
We’d love your help to improve our digital services. It’s important to us that our website, chatbot and online community continue to support and provide information people with arthritis in the right way. We’re excited to be doing research to understand more about what’s working for you and what’s not so we can continue to improve what we’re doing.
You don’t need to be familiar with our digital services or a digital native to take part. The research will take one hour and will be run by a research consultancy SnapOut. Simply fill in the survey below to get involved. Together, we can continue to do more for people living with arthritis.

Fill in this survey to take part

help needed please

jordansmumjordansmum Posts: 316
edited 10. Sep 2011, 11:52 in My Child Has Arthritis
hi guys its been a while since i last posted but i have a real problem with giving jordan his meds :oops: , his arthritis has not improved and now enbrel has been introduced along with his methotrexate and pain relief but i am having real probs with giving him his methotraxate injections as they make him feel sick and lousy so fridays have become a nightmare with any excuse as to why he should not have them his argument is that if it is not working why should he continue to take it i can understand this but i no its because enbrel and methotrexate are meant to work well together. What can i do to help him out , i dont want to lose my cool with him but i cant keep on pleading with him either any help would be great cheers jenny.

Comments

  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    Hi Jenny, it's nice to hear from you again but I am sorry it's for a tough reason. Poor Jordan, I understand his thinking about this all too well - how old is he now? Am I right in thinking very early teens or have I muddled him with someone else's boy? :oops: If I have I apologise.

    How much is the dosage of the meth? As the liquid is more powerful than the tablets that usually means (I have learned on here) that a smaller dose can be administered and sometimes that gives better results. Have the meth side effects worsened since the enbrel was introduced? This must be so tough, a parent having to do all this medical malarkey to (and for) their child, it must put an extra strain on your relationship with him. Would it be worth contacting his rheumatology team and asking their advice? He may be more inclined to listen to a doctor: you are his mum and I feel for you having to do all this for your lad. Let us know how you get on, please. I wish you both well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • jordansmumjordansmum Posts: 316
    edited 30. Nov -1, 00:00
    hi dd, it's great that you remembered me yes jordan is in his early teens he is on 20mg of methotrexate by injection and 50mg of embrel so quite a whack i have told the rhummy team on several occasions how it is becoming with him but even though they tell him its for his own good and he says that he will take it without problems its a different story when friday night comes .
    since his diagnoses our relationship has just got stronger and stronger he is very close to me but he looks so sad sometimes and just wants it to go away but he is in pain all the time and we just dont see the light at the end of the tunnel i am pinning my hopes on the embrel working so that the meth can be reduced it makes him feel so sick.Hope you are keeping well thanks again jenny xx
  • suzygirlsuzygirl Posts: 2,005
    edited 30. Nov -1, 00:00
    I really feel for you, teens are such a tricky age. I have 2 lads one early teens and one late teens. The youngest is being difficult over his asthma medication lately. (He takes a lot) I know it isn't the same as your sons meds, but if he doesn't take them he can't breathe, yet he is still awkward over it all. I think it is partly the age as well as the side effects of the meds. I believe diabetics are tricky at that age as well.

    Mayeb a little bribery that day? I am sure you dread the day, as it is so difficult. Try getting his favourite film or game that day? You have probably tried that already. I just try to make things as pleasant as possible for them, when times are hard.

    Just wanted to send some positive vibes and support your way. :smile: You are doing a great job, the bond between you is testimony to that fact.
Sign In or Register to comment.